Alert archive / Ohio / Flash Flood Warnings in 2015

Flash Flood Warning 6, NWS Charleston, WV

April 10, 2015Athens County, Jackson County, Vinton County, Ohio

NWS Charleston, WV issued this flash flood warning at Apr 10, 2015, 4:39 AM EDT for Athens County, Jackson County, Vinton County, Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2015, 4:39 AM EDT (08:39 UTC)
Expired
Apr 10, 2015, 7:45 AM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Athens County, OH, Jackson County, OH, Vinton County, OH

The radar

The Cincinnati radar (KILN), 115 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 5:44 AM EDTFLASH FLOODMcarthur, OHSECTIONS OF STATE ROUTES 356... 328 AND US ROUTE 50 ARE FLOODED AND CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 65 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2015-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 849 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2015-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
849 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1308 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.8
Supercell composite
11.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

990 
WGUS51 KRLX 100839
FFWRLX
OHC009-079-163-101145-
/O.NEW.KRLX.FF.W.0006.150410T0839Z-150410T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
439 AM EDT FRI APR 10 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME WEST CENTRAL ATHENS COUNTY IN SOUTHEAST OHIO...
  JACKSON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...WELLSTON...OAK HILL...JACKSON...
  VINTON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...MCARTHUR...LAKE HOPE STATE PARK...

* UNTIL 745 AM EDT

* AT 436 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  RADCLIFFE...PETERSBURG...EAGLE MILLS...CREOLA...BYER...
  ALLENSVILLE...ZALESKI...WILKESVILLE...HAMDEN AND COALTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3937 8275 3938 8252 3940 8251 3939 8230
      3941 8229 3942 8226 3921 8227 3918 8231
      3903 8232 3904 8245 3885 8246 3885 8271
      3888 8277 3894 8276 3895 8281 3899 8281

$$

21
1 follow-up statement
407 
WGUS71 KRLX 101136
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
736 AM EDT FRI APR 10 2015

OHC009-079-163-101146-
/O.EXP.KRLX.FF.W.0006.000000T0000Z-150410T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATHENS OH-JACKSON OH-VINTON OH-
736 AM EDT FRI APR 10 2015

...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 AM EDT FOR VINTON...
JACKSON AND EXTREME WEST CENTRAL ATHENS COUNTIES IN SOUTHEAST OHIO...

HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. STREAMS AND
CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A FLASH FLOOD THREAT.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3937 8275 3938 8252 3940 8251 3939 8230
      3941 8229 3942 8226 3921 8227 3918 8231
      3903 8232 3904 8245 3885 8246 3885 8271
      3888 8277 3894 8276 3895 8281 3899 8281

$$

17

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 3:46 AM EDT, 53 minutes earlier.

Area forecast discussion, Apr 10, 3:46 AM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
346 AM EDT FRI APR 10 2015

.SYNOPSIS...
ROUND OF SHOWERS AND THUNDERSTORMS THIS MORNING AHEAD OF COLD
FRONT WHICH CROSSES MIDDAY. HIGH PRESSURE FOR THE WEEKEND. ANOTHER COLD
FRONT FOR EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
DOPPLER RADAR INDICATED SCATTERED TO NUMEROUS CONVECTION DEVELOPING
WELL AHEAD OF AN APPROACHING COLD FRONT...ACROSS NORTHEAST
KY...AND SOUTHEAST OH EARLY THIS MORNING. THESE STORMS WILL MOVE
QUICKLY NORTH NORTHEAST TO PRODUCE STRONG GUSTY WINDS...AND HEAVY
DOWNPOURS ALONG THEIR PATH. CODED HIGH LIKELY POPS WITH THIS
ACTIVITY. ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS THESE AREAS AND MOVE AROUND 50 KNOTS INTO
WV THIS MORNING. ISOLATED STORMS COULD BECOME SEVERE TODAY.

MODELS ARE IN AGREEMENT WITH THE TIMING AND INTENSITY OF THIS
CONVECTION IN THEIR QPF FIELDS.

LOW TO MID LEVEL FLOW IS GENERALLY OUT OF THE SOUTH AT THE SFC
AROUND 10 KNOTS...SOUTHWEST...AROUND 50 KNOTS AT H850.

TRAINING OF SEVERAL STORMS COULD ISOLATED PRODUCE WATER PROBLEMS
ALONG LOW SPOTS AND SMALL CREEKS. KEPT PREVIOUS FLASH FLOOD
WATCH.

COLD FRONT ARRIVES TO WESTERN ZONES MID TO LATE THIS MORNING.
GFS/ECMWF ARE FAIRLY SIMILAR IN TIMING WITH THE FRONT...WHILE NAM
LAGS BEHIND A BIT. DID NOT CHANGE PREVIOUS FORECAST TIMING A WHOLE
LOT.

DRYING CONDITIONS EXPECTED SPREADING FROM WEST TO EAST LATER THIS
AFTERNOON INTO THE EVENING HOURS BEHIND THE COLD FRONT WITH SOME
LOW LEVEL CLOUDS LINGERING.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
A LARGE AREA OF HIGH PRESSURE WILL RESULT IN A DRY WEEKEND...
ALONG WITH A WARMING TREND. A COLD FRONT APPROACHING FROM THE WEST
WILL BRING THE CHANCE OF SHOWERS FOR MONDAY.

MODELS ARE SLOWER WITH THE PRECIP LATE IN THE PERIOD...SO HAVE
SLOWED DOWN THE PRECIP CHANCES MONDAY.  ALSO SOME QUESTION ON THE
POSSIBILITY OF THUNDERSTORMS FOR MONDAY.  HAVE MAINTAINED SLIGHT
CHANCE OF STORMS IN THE FORECAST.  BUT LACK OF ANY REAL INSTABILITY
IN THE MODELS SUGGESTS THUNDER...IF IT OCCURS AT ALL...WILL BE VERY
LIMITED IN COVERAGE.

TEMPERATURES WILL BE QUITE COOL SUNDAY NIGHT AS CENTER OF SURFACE
HIGH SHOULD BE NEARBY.  CURRENTLY HAVE UPPER 20S ACROSS THE HIGHEST
ELEVATIONS...WITH 30S ACROSS THE REMAINDER OF THE AREA,

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
MODELS DEPICT ANOTHER FRONTAL SYSTEM MEANDERING BACK AND FORTH ACROSS
OUR REGION FOR MUCH OF NEXT WEEK. WHILE SPECIFIC DETAILS MAY BE
DIFFERENT FOR EACH SYSTEM THAT RUNS ALONG THIS FRONT...THE GENERAL
SCENARIO IS FOR WARM...MOIST AND RELATIVELY UNSTABLE AIR IN PLACE
TO PRESENT A CHANCE OF SHOWERS AND THUNDERSTORMS ANYTIME FOR MUCH OF
THE WEEK.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
THE PERIOD STARTS WITH WIDESPREAD VFR CONDITIONS UNDER SOUTH
SOUTHWEST FLOW. CONDITIONS ARE EXPECTED TO DETERIORATE AFTER 08-09Z
WITH CONVECTION AHEAD OF A COLD FRONT ACROSS SOUTHEAST
OH...SPREADING EAST THROUGH NOON INTO THE EARLY AFTERNOON HOURS
THROUGH THE EASTERN MOUNTAINS.

STRONG THUNDERSTORMS ACCOMPANY BY STRONG GUSTY WINDS WILL BE
POSSIBLE ACROSS THE AREA.

BRIEF MVFR CIGS AND THEN VFR FLIGHT CONDITIONS WILL FOLLOW BEHIND
THE FRONT DURING THE AFTERNOON AND EVENING HOURS.

ANOTHER MINOR DETAIL...AN MVFR STRATOCU DECK MAY APPROACH BKW FROM
THE GREENBRIER VALLEY FOR A TIME OVERNIGHT...ESPECIALLY IF THE FLOW
THERE VEERS FURTHER THAN 180.

MODERATE TO STRONG SW FLOW AHEAD OF THE FRONT WILL BECOME
MODERATE W BEHIND THE FRONT FRI AFTERNOON.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SATURDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING AND RESTRICTIONS IN SHOWERS/STORMS COULD
VARY.  MVFR STRATOCU DECK MAY OR MAY NOT MAKE IT INTO BKW OVERNIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                    FRI 04/10/15
UTC 1HRLY       08   09   10   11   12   13   14   15   16   17   18   19
EDT 1HRLY       04   05   06   07   08   09   10   11   12   13   14   15
CRW CONSISTENCY  H    H    H    M    M    M    H    H    H    M    M    M
HTS CONSISTENCY  H    H    M    M    M    M    M    M    M    M    M    H
BKW CONSISTENCY  H    H    H    H    M    M    M    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    M    M    H    H    H    H    H    H
PKB CONSISTENCY  H    H    M    M    M    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    M    M    M    H    H    H    H    H    H

AFTER 06Z SATURDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR WVZ005>011-
     013-014-017-019-020.
     FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR WVZ015-016-
     018-024>032-037>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR OHZ066-067-
     075-076-083>087.
KY...FLASH FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR KYZ101>103-
     105.
VA...NONE.

&&

SYNOPSIS...JSH/ARJ
NEAR TERM...ARJ
SHORT TERM...JSH
LONG TERM...JMV
AVIATION...ARJ
Hazardous weather outlook, Apr 10, 4:20 AM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
420 AM EDT FRI APR 10 2015

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013-014-017-019-
020-110830-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-WIRT-RITCHIE-
DODDRIDGE-
420 AM EDT FRI APR 10 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...SEVERE THUNDERSTORM WATCH 53 IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ015-016-018-024>031-110830-
KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-
420 AM EDT FRI APR 10 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH 53 IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ032-037>040-046-047-110830-
TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
420 AM EDT FRI APR 10 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ033>036-110830-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
420 AM EDT FRI APR 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 10, 3:34 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
334 AM EDT FRI APR 10 2015

KYZ101>103-105-OHZ083-084-086-087-WVZ005-006-013-100830-
BOYD KY-CABELL WV-CARTER KY-GALLIA OH-GREENUP KY-JACKSON OH-
LAWRENCE OH-LAWRENCE KY-LINCOLN WV-VINTON OH-WAYNE WV-
334 AM EDT FRI APR 10 2015

...SPECIAL WEATHER STATEMENT FOR GREENUP...CARTER...BOYD AND LAWRENCE
COUNTIES IN KENTUCKY...AND VINTON...LAWRENCE...JACKSON AND GALLIA
COUNTIES IN SOUTHEAST OHIO...AND WAYNE...CABELL AND NORTHWESTERN
LINCOLN COUNTIES IN WEST VIRGINIA UNTIL 430 AM EDT...

SCATTERED THUNDERSTORMS WILL OVERSPREAD THE AREA THROUGH 430 AM EDT.

WIND GUSTS TO 35 TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THE
STORMS. VERY HEAVY RAIN OF QUARTER TO HALF INCH PER HOUR IS POSSIBLE
WITH THE STRONGER STORMS...WHICH WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 149 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 32
IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3872 8304 3876 8289 3859 8276 3880 8266
      3895 8281 3937 8276 3939 8240 3859 8219
      3859 8222 3826 8200 3828 8197 3827 8197
      3785 8242 3795 8252 3788 8263 3796 8299
      3817 8292 3823 8331 3832 8334

09
Special weather statement, Apr 10, 4:33 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
433 AM EDT FRI APR 10 2015

KYZ101>103-105-OHZ075-083>087-WVZ005>007-101030-
ATHENS OH-BOYD KY-CABELL WV-CARTER KY-GALLIA OH-GREENUP KY-JACKSON OH-
LAWRENCE OH-LAWRENCE KY-MASON WV-MEIGS OH-VINTON OH-WAYNE WV-
433 AM EDT FRI APR 10 2015

...SPECIAL WEATHER STATEMENT FOR GREENUP...CARTER...BOYD AND LAWRENCE
COUNTIES IN KENTUCKY...AND VINTON...WESTERN MEIGS...LAWRENCE...
JACKSON...GALLIA AND SOUTHWESTERN ATHENS COUNTIES IN SOUTHEAST
OHIO...AND WAYNE...WESTERN CABELL AND WESTERN MASON COUNTIES IN WEST
VIRGINIA UNTIL 630 AM EDT...

AT 420 AM EDT...STRONG THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH
THE AREA THIS MORNING. VERY HEAVY RAIN IS POSSIBLE FROM THESE
STORMS.  THIS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS...ESPECIALLY IN LOW LYING AND
POOR DRAINAGE AREAS.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 149 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 18
IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3834 8324 3873 8303 3876 8289 3858 8281
      3876 8267 3884 8266 3885 8276 3895 8281
      3937 8275 3942 8228 3939 8196 3790 8247
      3795 8252 3788 8263 3799 8293 3797 8302
      3817 8292 3826 8316 3819 8327 3832 8334

21

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:07 PM EDTSevere Thunderstorm WarningRLXMeigs23 min
Apr 10, 3:34 AM EDTSpecial Weather StatementRLXGallia, Jackson, Lawrence, Vinton56 min
Apr 10, 4:33 AM EDTSpecial Weather StatementRLXAthens, Gallia, Jackson, Lawrence, Vinton117 min
Apr 10, 5:58 AM EDTFlash Flood WarningRLXAthens, Gallia, Jackson, Meigs, Vinton, Washington3 hr
Apr 10, 6:32 AM EDTFlash Flood WarningRLXPerry3 hr
Apr 10, 6:38 AM EDTSpecial Weather StatementRLXGallia, Lawrence37 min
Apr 10, 7:41 AM EDTFlash Flood WarningRLXAthens, Washington3 hr
Apr 10, 12:08 PM EDTRiver Flood WarningRLXMeigs63 hr
Apr 10, 2:58 PM EDTSpecial Weather StatementRLXGallia, Meigs, Washington3 hr
Apr 10, 5:44 PM EDTSpecial Weather StatementRLXGallia, Meigs, Washington6 hr

Nearby

Flash Flood Warnings in Ohio, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.